Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

[poll] Did your sleep problems occur only after stimulants?

Discussion in 'Sleep' started by Bradford, Dec 8, 2014.

?

Did your sleeping problems start only after you started taking stimulants?

  1. No

    11 vote(s)
    84.6%
  2. Yes and I am still on my medication.

    0 vote(s)
    0.0%
  3. Yes, but I have discontinued my medication and now sleep fine.

    0 vote(s)
    0.0%
  4. Yes, but I have discontinued my medication and still have problems.

    2 vote(s)
    15.4%
  1. Bradford

    Bradford

    Messages:
    20
    Likes:
    6
    My background for the question:

    In high school I started experiencing chronic fatigue. At that time I could sleep for 10 hours straight without waking up, but felt like I heavy rock throughout the rest of the day, making it hard to function. It got progressively worse, so I got on stimulants (Adderall). Immediately, I started experiencing insomnia, which made sense. I got used to it. While medicated, I would get hyper-focused and wear myself out mentally. I then started experiencing midnight awakenings. I would wake up feeling like I did not sleep at all. This persisted for several months until I finally gave up on Adderall. 5 years off Adderall and I still experience these sleep symptoms. Even small things will cause me to feel like I overexerted myself mentally.
     
  2. barbc56

    barbc56 Senior Member

    Messages:
    3,652
    Likes:
    5,006
    @Bradford

    Do you have ADD or ADHD?

    If I remember correctly, these drugs work differently on people who have ADD or ADHD than on people who don't have either of these disorders. I will try and find a citation in my files.

    I take Nuvegil when needed but it works differently than regular stimulants. It's used for excessive daytime sleepiness. It doesn't disturb my sleep. In fact it sometimes helps as it may keep me awake longer during the day, so I am tired at night. There have been times I've taken Nuvegil and fallen asleep again.Go figure.

    It's never given me a lift but I do know it's used as a street drug. It may mean if you don't need Nuvegil, it has an increased stimulating effect, relatively speaking.

    Barb
     

See more popular forum discussions.

Share This Page